01 November 05 Spectral invariants, analysis of the Floer moduli space, and geometry of the Hamiltonian diffeomorphism group
Yong-Geun Oh
Author Affiliations +
Duke Math. J. 130(2): 199-295 (01 November 05). DOI: 10.1215/00127094-8229689


In this article, we apply spectral invariants constructed in [Oh5] and [6] to the study of Hamiltonian diffeomorphisms of closed symplectic manifolds ( M , ω ) . Using spectral invariants, we first construct an invariant norm called the spectral norm on the Hamiltonian diffeomorphism group and obtain several lower bounds for the spectral norm in terms of the ε -regularity theorem and the symplectic area of certain pseudoholomorphic curves. We then apply spectral invariants to the study of length minimizing properties of certain Hamiltonian paths among all paths. In addition to the construction of spectral invariants, these applications rely heavily on the chain-level Floer theory and on some existence theorems with energy bounds of pseudoholomorphic sections of certain Hamiltonian fibrations with prescribed monodromy. The existence scheme that we develop in this article in turn relies on some careful geometric analysis involving adiabatic degeneration and thick-thin decomposition of the Floer moduli spaces which has an independent interest of its own. We assume that ( M , ω ) is strongly semipositive throughout this article


Download Citation

Yong-Geun Oh. "Spectral invariants, analysis of the Floer moduli space, and geometry of the Hamiltonian diffeomorphism group." Duke Math. J. 130 (2) 199 - 295, 01 November 05. https://doi.org/10.1215/00127094-8229689


Published: 01 November 05
First available in Project Euclid: 15 November 2005

zbMATH: 1113.53054
MathSciNet: MR2181090
Digital Object Identifier: 10.1215/00127094-8229689

Primary: 53D35
Secondary: 53D40

Rights: Copyright © 2005 Duke University Press


This article is only available to subscribers.
It is not available for individual sale.

Vol.130 • No. 2 • 01 November 05
Back to Top